Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 10, 2017, 2:19 PM CDT for McDonough County, Illinois. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 2:19 PM CDT (19:19 UTC)
- Expired
- Apr 10, 2017, 2:31 PM CDT
- In force
- 12 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County McDonough County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 2:22 PM CDT | HAIL 0.88 | 2 E Bushnell, IL | TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982
WUUS53 KDVN 101919
SVRDVN
ILC109-102000-
/O.NEW.KDVN.SV.W.0046.170410T1919Z-170410T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
219 PM CDT MON APR 10 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern McDonough County in west central Illinois...
* Until 300 PM CDT
* At 218 PM CDT, a severe thunderstorm was located over Bardolph, or
near Macomb, moving east at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Bushnell, Prairie City, Bardolph, New Philadelphia, Adair, Walnut
Grove, Pennington Point and Prairie City Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4036 9057 4061 9060 4063 9054 4063 9045
4040 9045
TIME...MOT...LOC 1918Z 249DEG 44KT 4052 9060
HAIL...1.00IN
WIND...<50MPH
$$
MCCLURE2 follow-up statements
145
WWUS53 KDVN 101924
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
224 PM CDT MON APR 10 2017
ILC109-102000-
/O.CON.KDVN.SV.W.0046.000000T0000Z-170410T2000Z/
McDonough IL-
224 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN MCDONOUGH COUNTY...
At 223 PM CDT, a severe thunderstorm was located near Prairie City,
or 16 miles northeast of Macomb, moving east at 45 mph. A second
severe thunderstorm was located near Adair also moving east.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Bushnell, Prairie City, Bardolph, New Philadelphia, Adair, Walnut
Grove, Pennington Point and Prairie City Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
LAT...LON 4036 9057 4061 9060 4063 9054 4063 9045
4040 9045
TIME...MOT...LOC 1923Z 255DEG 38KT 4057 9041
HAIL...1.00IN
WIND...<50MPH
$$
MCCLURE213
WWUS53 KDVN 101931
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
231 PM CDT MON APR 10 2017
ILC109-101941-
/O.CAN.KDVN.SV.W.0046.000000T0000Z-170410T2000Z/
McDonough IL-
231 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDONOUGH COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Illinois.
LAT...LON 4036 9057 4061 9060 4063 9054 4063 9045
4040 9045
TIME...MOT...LOC 1929Z 249DEG 44KT 4061 9028
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:34 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 10, 12:34 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1234 PM CDT Mon Apr 10 2017 ...18z AVIATION UPDATE... .UPDATE... Issued at 721 AM CDT Mon Apr 10 2017 A fairly significant re-work of the forecast has been done. Convection associated with the first upper level disturbance is rapidly moving east of the area. Thus mainly dry conditions are in store for most of the area through mid-morning. Diurnal heating and the approach of the next upper level disturbance is expected to initiate new convection late this morning. Boundaries left over from the overnight convection combined with differential heating will allow the convection to grow upscale during the afternoon into a loosely organized mcs along and east of the Mississippi. && .SYNOPSIS... Issued at 628 AM CDT Mon Apr 10 2017 09Z surface data had inferred lows in western Wisconsin and near Kansas City. Between the two lows a weak cold front ran across central and northeast Iowa. Dew points ahead of the front were in the 50s. Behind the front, dew points were in the 30s and 40s. && .SHORT TERM...(Today and Tonight) ISSUED AT 322 AM CDT Mon Apr 10 2017 Will keep discussion short this morning with active weather ongoing. The main forecast issues are convective trends/ intensity/coverage in the near term and again this afternoon. Isolated large hail and strong wind gusts will continue during the early morning hours. Steep mid level lapse rates and MU CAPE over 2000 j/kg are supporting strong updrafts with isolated hail around golfball size. High resolution models indicate the convection will push east of the area after 7 am. Late this morning and afternoon, showers and storms are expected to fire along a cold front in eastern Iowa, then progress eastward through early evening. Steep mid level lapse rates and sufficient cape/shear point to more isolated large hail, especially along and east of the Mississippi River. Bufr forecast soundings also indicate steep low level lapse rates for a localized strong wind threat. Any lingering storms will end along the U.S. Highway 20 corridor by late evening. .LONG TERM...(Tuesday through Sunday) ISSUED AT 322 AM CDT Mon Apr 10 2017 The long term period will feature some periods of active weather with mainly above normal high temperatures in the 60s to low 70s. The first window for showers and storms will be Wednesday night into Thursday. Additional rounds of showers and thunderstorms are forecast for Friday into Saturday, and possibly again on Sunday. No significant hydro issues are expected for the rain through Thursday, but there is some potential for widespread heavy rain late this week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1229 PM CDT Mon Apr 10 2017 Scattered showers and storms are expected mostly near to east of the Mississippi River the rest of this afternoon ahead of an approaching cold front. Additional showers and isolated storms are then also possible mid afternoon until sunset over northeast IA ahead of an upper level disturbance. Have either tempo or vcsh mention across the terminals to cover this. Conditions will be vfr to mvfr this afternoon with local ifr in the storms, but expect to see more widespread mvfr cigs settle in tonight in the wake of the cold front on northwest winds. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...08 SHORT TERM...RP Kinney LONG TERM...RP Kinney AVIATION...McClure
Hazardous weather outlook, Apr 10, 6:36 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 636 AM CDT Mon Apr 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111145- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 636 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop late this morning and afternoon in eastern Iowa, then spread eastward through early evening. Isolated large hail and wind gusts to 60 mph are possible with the most intense storms. Areas along and east of the Mississippi River are favored for isolated severe storms. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are possible Wednesday night into Thursday, and again Friday through Saturday. It is too early to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening, mainly along and east of the Mississippi River. RP Kinney
In the hours before
Special weather statement, Apr 10, 11:55 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1155 AM CDT MON APR 10 2017
ILC011-155-101715-
Putnam-Bureau-
1155 AM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND SOUTHEASTERN BUREAU
COUNTIES UNTIL 1215 PM CDT...
At 1154 AM CDT, a strong thunderstorm was located near Hennepin,
moving northeast at 50 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Hennepin, Spring Valley, DePue, Granville, Ladd, Dalzell, Bureau
Junction, McNabb, Mark, Seatonville, Standard, Spring Valley Airport,
Ottville and Florid.
This includes the following highways...
Interstate 80 in Illinois between mile markers 69 and 73.
Interstate 180 between mile markers 1 and 5.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4112 8932 4114 8933 4115 8933 4115 8934
4128 8943 4141 8917 4140 8916 4117 8916
TIME...MOT...LOC 1654Z 241DEG 45KT 4124 8929
SPECKSpecial weather statement, Apr 10, 12:20 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1220 PM CDT MON APR 10 2017
IAC031-045-101745-
Cedar-Clinton-
1220 PM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR AND
SOUTHWESTERN CLINTON COUNTIES UNTIL 1245 PM CDT...
At 1220 PM CDT, a strong thunderstorm was located over Bennett, or
near Tipton, moving northeast at 45 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Lowden, Wheatland, Grand Mound, Calamus, Bennett, Toronto, Bennett
Park, Sherman Park, Walnut Grove Park and Big Rock.
LAT...LON 4183 9065 4177 9080 4177 9090 4173 9090
4167 9106 4171 9112 4194 9088
TIME...MOT...LOC 1720Z 231DEG 38KT 4173 9102
MCCLURESpecial weather statement, Apr 10, 12:21 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1221 PM CDT MON APR 10 2017 IAC031-139-101730- Cedar-Muscatine- 1221 PM CDT MON APR 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR AND NORTH CENTRAL MUSCATINE COUNTIES UNTIL 1230 PM CDT... At 1221 PM CDT, a strong thunderstorm was located near Wilton, or 9 miles west of Durant, moving northeast at 45 mph. Half inch hail is possible with this storm. Locations impacted include... Wilton, Atalissa and Moscow. This includes Interstate 80 in Iowa between mile markers 266 and 274. LAT...LON 4153 9115 4158 9122 4169 9110 4165 9093 TIME...MOT...LOC 1721Z 225DEG 37KT 4161 9110 MCCLURE
Special weather statement, Apr 10, 1:01 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
101 PM CDT MON APR 10 2017
ILC155-101815-
Putnam-
101 PM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM COUNTY UNTIL
115 PM CDT...
At 101 PM CDT, a strong thunderstorm was located over Granville, or
near Hennepin, moving northeast at 50 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Hennepin, Granville, Mark, Standard and Florid.
LAT...LON 4119 8925 4125 8935 4132 8924 4131 8923
4131 8916 4123 8916
TIME...MOT...LOC 1801Z 235DEG 44KT 4125 8928
MCCLURESpecial weather statement, Apr 10, 1:54 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 154 PM CDT Mon Apr 10 2017 ILZ001-002-007-009-016>018-026-035-102100- Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Warren-McDonough- Including the cities of Galena, Freeport, Mount Carroll, Sterling, Geneseo, Princeton, Hennepin, Monmouth, and Macomb 154 PM CDT Mon Apr 10 2017 ...A few strong to possibly severe thunderstorms this afternoon... Scattered thunderstorms will continue to develop through 4 pm across northwest and west central Illinois. The storms will be capable of producing hail, brief heavy rain and frequent lightning. A few of the storms could strengthen and become severe with the main threats being large hail and damaging winds. A severe thunderstorm watch has been issued for much of the area until 10 pm cdt. Be sure to stay tuned to NOAA Weather Radio or your local media for the latest updates and possible warnings.
Special weather statement, Apr 10, 1:59 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
159 PM CDT MON APR 10 2017
ILC109-101930-
McDonough-
159 PM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT MCDONOUGH COUNTY UNTIL 230 PM
CDT...
At 157 PM CDT, a strong thunderstorm was located near Colchester, or
near Macomb, moving east at 40 mph. A second storm was located near
Fandon also moving east.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Macomb, Bushnell, Colchester, Industry, Good Hope, Bardolph,
Tennessee, Sciota, Western Illinois University, Adair, Fandon, New
Philadelphia, Walnut Grove, Pennington Point, Macomb Municipal
Airport, Scottsburg, Spring Lake, McDonough County 4-H Grounds and
Argyle Lake State Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4028 9084 4052 9090 4063 9059 4063 9048
4041 9045 4038 9045 4028 9075
TIME...MOT...LOC 1857Z 248DEG 34KT 4050 9079
MCCLUREThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:44 AM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 61 min |
| Apr 10, 2:45 AM CDT | Special Weather Statement | DVN | Stephenson | 30 min |
| Apr 10, 3:11 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 34 min |
| Apr 10, 3:30 AM CDT | Special Weather Statement | DVN | Stephenson | 45 min |
| Apr 10, 3:37 AM CDT | Special Weather Statement | DVN | Bureau | 23 min |
| Apr 10, 3:56 AM CDT | Special Weather Statement | DVN | Mercer | 34 min |
| Apr 10, 4:17 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 43 min |
| Apr 10, 4:44 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 12 min |
| Apr 10, 5:06 AM CDT | Special Weather Statement | DVN | Putnam | 24 min |
| Apr 10, 10:56 AM CDT | Special Weather Statement | DVN | Warren | 19 min |
| Apr 10, 11:55 AM CDT | Special Weather Statement | DVN | Putnam | 20 min |
| Apr 10, 1:01 PM CDT | Special Weather Statement | DVN | Putnam | 14 min |
| Apr 10, 1:59 PM CDT | Special Weather Statement | DVN | McDonough | 31 min |
| Apr 10, 4:37 PM CDT | Special Weather Statement | DVN | Putnam | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.